You are here:

Hair Loss/Burn/tingling - mpb

Advertisement


Question
Hello Dr. Panagotacos. I've had thinning (i'm 32 year old male) around my hairline and my dermatologist put me on finasteride. Each time i notice more hair loss in the area however, there is a slight burning sensation in the same location. Does DHT attacking the hair cause that feeling?  It's not my imagination and i have no redness or anything there, just hair thinning.  Thanks

Answer
A burning tingling sensation has been reported just prior to a shedding of hair. The sensation of burning and tingling is referred to as Trichdynia and is found more commonly in women. When taking finasteride your DHT drops by 66% - It is DHT which tells the hair they are growing old. It is not likely to be DHT which is causing these symptoms

There have been several studies done but none are conclusive as to a cause and effect between the sensation of pain or burning and then a bout of hair loss -in the form of a telogen effluvium.

http://www.ncbi.nlm.nih.gov/pubmed/12956679


My advice is to apply 5% Romaine Foam with a 1% Hydrocortisone lotion (OTC) twice a day to the area. That may alleviate the symptoms and stimulate the small hairs in the frontal hairline.

Hair Loss

All Answers


Answers by Expert:


Ask Experts

Volunteer


Peter J. Panagotacos, <B>M.D.</B>

Expertise

I have 30 years experience in the field of medical and surgical Hair Restoration and am Board Certified in Dermatology and Hair Restoration Surgery.

Experience

I have 30 years experience in the field of medical and surgical Hair Restoration and am Board Certified in Dermatology and Hair Restoration Surgery. More information can be found at my website www.hairdoc.com

©2016 About.com. All rights reserved.